MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION PS KNEE; INSERT, CONSTRAINED, P.S., SIZE6 15MM CM

ENCORE MEDICAL, L.P. FOUNDATION PS KNEE; INSERT, CONSTRAINED, P.S., SIZE6 15MM CM
Catalog Number 370-15-506
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930)
Date of Event 10/27/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The 2nd revision surgery - due to patient braking open wound and becoming infected.Surgeon washed wound out and replaced the poly.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 38 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint is the patient broke open a wound that contributed to the infection or inhibited the patient's immune system.There were no findings during this investigation that indicate that the reported device had a direct connection with the patient's infection.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PS KNEE
Common Device Name
INSERT, CONSTRAINED, P.S., SIZE6 15MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6114022
Report Number1644408-2016-00898
Device Sequence Number287633
Product Code JWH
UDI-Device Identifier00888912116756
UDI-Public(01)00888912116756
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number370-15-506
Device Lot Number9604150
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR